Alert archive / Pennsylvania / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Feb 8, 2011, 3:33 PM EST for 11 counties in Pennsylvania; Carroll County, Columbiana County, Ohio. It took effect at Feb 9, 2011, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 3:33 PM EST (20:33 UTC)
- In effect from
- Feb 9, 2011, 12:00 AM EST
- Expired
- Feb 9, 2011, 9:59 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS41 KPBZ 082033 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 333 PM EST TUE FEB 8 2011 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-090445- /O.NEW.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 333 PM EST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO WORK AND SCHOOL ON WEDNESDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ OHZ040-041-PAZ020-090445- /O.NEW.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/ CARROLL-COLUMBIANA-BEAVER- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER 333 PM EST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO WORK AND SCHOOL ON WEDNESDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
919 WWUS41 KPBZ 090150 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 850 PM EST TUE FEB 8 2011 MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-091000- /O.CON.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 850 PM EST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO WORK AND SCHOOL ON WEDNESDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ OHZ040-041-PAZ020-091000- /O.CON.KPBZ.WC.Y.0002.110209T0500Z-110209T1500Z/ CARROLL-COLUMBIANA-BEAVER- INCLUDING THE CITIES OF...CARROLLTON...EAST LIVERPOOL...SALEM... COLUMBIANA...EAST PALESTINE...WELLSVILLE...CALCUTTA...ALIQUIPPA... BEAVER FALLS...AMBRIDGE...MONACA...BEAVER 850 PM EST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO WORK AND SCHOOL ON WEDNESDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
914 WWUS41 KPBZ 090804 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 304 AM EST WED FEB 9 2011 MDZ001-OHZ040-041-PAZ007>009-013>016-020-022-023-074-076-WVZ023- 041-091500- /O.CON.KPBZ.WC.Y.0002.000000T0000Z-110209T1500Z/ GARRETT-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 304 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...THROUGH THE MID-MORNING. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
459 WWUS41 KPBZ 091459 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 959 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY DISCONTINUED... MDZ001-OHZ040-041-PAZ007>009-013>016-020-022-023-074-076-WVZ023- 041-091600- /O.CAN.KPBZ.WC.Y.0002.000000T0000Z-110209T1500Z/ GARRETT-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...LIGONIER...DONEGAL...NEW FLORENCE...ACME...CHAMPION... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 959 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 12:07 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 8, 12:07 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 1207 PM EST TUE FEB 8 2011 .SYNOPSIS... SNOW SHOWERS WILL DIMINISH TODAY AS LOW PRESSURE EXITS TO THE NORTHEAST. MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL THROUGH FRIDAY UNDER SURFACE HIGH PRESSURE. MILDER WEATHER IS EXPECTED FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... BASED ON CURRENT RADAR DATA AND HRRR FORECASTS, HAVE UPDATED POPS FOR THE AFTERNOON AND EVENING HOURS. EXPIRED THE ADVISORY AT NOON AS SNOW SHOWER COVERAGE CONTINUES TO DIMINISH. ALSO DECREASED CLOUD COVER AS BREAKS CAN BE SEEN ON THE VISIBLE SATELLITE DATA AND AT STATION OBSERVATIONS. PREVIOUS DISCUSSION FOLLOWS... WIDESPREAD SNOW CONTINUES TO MARCH EASTWARD ACROSS THE UPPER OHIO VALLEY...WITH SNOW BEGINNING TO WIND DOWN ACROSS EASTERN OHIO. EXPECT SNOW TO BECOME SCATTERED SNOW SHOWERS ACROSS THE LOWLANDS THIS MORNING...WITH RESIDUAL HIGHER COVERAGE OF SNOW SHOWERS ON THE RIDGES. WITH THIS IN MIND...WILL CANCEL THE WINTER WEATHER ADVISORY FOR THE LOWER ELEVATIONS...RETAINING THE ADVISORY FOR ANOTHER 1-2 INCHES ON THE RIDGES THROUGH THIS MORNING. IN THE WAKE OF THE FRONT...WINDS WILL INCREASE TO 15-20 MPH WITH GUSTS TO 35 MPH. ANALYSIS OF FORECAST SOUNDINGS SHOW SOME POTENTIAL FOR HIGHER GUSTS ON THE RIDGES...BUT LOOKS LIKE 45-50 MPH GUSTS UNLIKELY...THUS WILL KEEP GUSTS JUST UNDER ADVISORY CRITERIA ON THE RIDGES. TEMPERATURES WILL RISE LITTLE TODAY...WITH UPPER TEENS NORTH OF PITTSBURGH...TO THE MID 20S SOUTH OF THE MASON DIXON LINE. FOR TNGT...THE ATMOSPHERIC COLUMN DRIES OUT SIGNIFICANTLY...WITH CLOUDS DECREASING AREA WIDE BY THE OVERNIGHT. GUSTY WINDS THIS EVENING WILL DIMINISH SOME...BUT THINK 5-10 MPH OF WIND WILL REMAIN THROUGH THE OVERNIGHT ACROSS MOST AREAS. WITH COLD ADVECTION MAXIMIZING...THINK TEMPERATURES WILL FALL INTO THE SINGLE DIGITS. WITH THE RESIDUAL WIND...THIS WILL LIKELY GENERATE WIND CHILL READINGS AROUND 10 BELOW ZERO NORTH OF PITTSBURGH AND ON THE RIDGES...WITH SUBZERO READINGS FOR ALL AREAS. GIVEN CURRENT ADVISORIES STILL OUT...AND SOME UNCERTAINTY WITH THE WINDS...WILL NOT ISSUE A WIND CHILL ADVISORY AT THIS TIME...WORDING THE RISK IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... RIDGING WILL REMAIN OVER THE AREA WEDNESDAY AND THURSDAY...WITH A SYSTEM CURRENTLY DEVELOPING ACROSS THE SOUTHERN PLAINS REMAINING SOUTH OF THE REGION. DRY AND VERY COLD CONDITIONS WILL PREVAIL...WITH HIGHS IN THE TEENS TO LOWER 20S...AND LOWS IN THE SINGLE DIGITS...WITH SOME SUBZERO LOWS POSSIBLE NORTH OF PITTSBURGH AND ON THE RIDGES WEDNESDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE FLOW IS PROGGED TO BECOME MORE ZONAL FOR THE LATTER PORTION OF THE WEEK AND THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO CLIMB OUT OF THE MIDWEEK DEEP FREEZE TO MORE NORMAL VALUES BY SATURDAY...AND ABOVE NORMAL TEMPERATURES FOR SUNDAY AND MONDAY. STILL RELATIVE UNCERTAINTY IN THE TIMING OF RATHER WEAK IMPULSES RIDING OVER THE LOW AMPLITUDE RIDGE THIS WEEKEND INTO EARLY NEXT WEEK. THUS...WILL KEEP A DRY AND MODERATING PATTERN FOR FRIDAY...WITH MILDER TEMPERATURES AND SMALL PRECIP CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... IN THE WAKE OF A COLD FRONT...MVFR VISIBILITIES AND CEILINGS WITH SNOW WILL LIFT TO VFR THIS MORNING AS SNOW CONTINUES TO DIMINISH ACROSS THE TERMINALS. NORTHWESTERLY WINDS WILL PICK UP BY MID- MORNING...GUSTING UP TO 20-25KTS. ITS NOT OF THE QUESTION THAT AN ISOLATED SNOW SHOWER WILL HAVE IFR VISIBILITIES THIS MORNING...HOWEVER WITH LIMITED COVERAGE THIS HAS BEEN LEFT OUT OF THE TAFS AT THE MOMENT. ANY LINGERING SNOW SHOWERS THIS MORNING WILL COME TO AN END BY THE EARLY AFTERNOON. CEILINGS WILL LIFT TO VFR BY THE AFTERNOON HOURS AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. VFR CONDITIONS WILL CONTINUE TO PREVAIL WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE EXTENDS INTO THE REGION. THERE MAY BE A SHORT PERIOD OF SNOW SHOWERS WITH RESTRICTIONS SATURDAY AS A WEAK LOW PRESSURE SYSTEM PASSES NORTH OF THE AREA. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 8, 12:16 PM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1216 PM EST TUE FEB 8 2011 MDZ001-PAZ074-076-WVZ023-041-091730- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 1216 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS AROUND 10 BELOW ZERO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL READINGS AROUND 10 BELOW ZERO WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ040-041-PAZ007>009-013>016-022-023-091730- CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-ARMSTRONG-INDIANA- 1216 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS AROUND 10 BELOW ZERO POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL READINGS AS LOW AS 10 BELOW ZERO WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-048>050-057>059-068-069-PAZ020-021-029-031-073-075-WVZ001>004- 012-021-022-091730- TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY- BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1216 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS OF ZERO TO 5 BELOW POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SUBZERO WIND CHILL READINGS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 8, 12:54 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1254 PM EST TUE FEB 8 2011 PAZ021-029-031-073>076-081845- ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND RIDGES PA- 1254 PM EST TUE FEB 8 2011 ...MODERATE SNOW SHOWERS... SNOW SHOWERS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...WASHINGTON...ALLEGHENY...WESTMORELAND...GREENE... WESTMORELAND RIDGES AND FAYETTE RIDGES... AT 1249 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED MODERATE SNOW SHOWERS 3 MILES SOUTH OF WEST NEWTON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE SNOW SHOWERS INCLUDE... BALDWIN...BELLE VERNON...BENTLEYVILLE...BETHEL PARK... BRIDGEVILLE...BROWNSVILLE...CALIFORNIA...CANONSBURG...CARNEGIE... CHALKHILL...CHARLEROI...CLAYSVILLE...CONNELLSVILLE...DONEGAL... DONORA...DUNBAR...ELIZABETH BORO...GREENSBURG...HOPWOOD... IMPERIAL...IRWIN...JEFFERSON BORO...MARIANNA...MCDONALD... MCKEESPORT...MCMURRAY...MONESSEN...MONONGAHELA...MOUNT LEBANON... NEW STANTON...OAKDALE...OHIOPYLE...PERRYOPOLIS...SEVEN SPRINGS... SOUTH SIDE...UPPER SAINT CLAIR...WALTERSBURG...WASHINGTON...WEST MIFFLIN...WEST NEWTON...LYCIPPUS...NORVELT...RUFFS DALE... STAHLSTOWN AND WHITNEY SNOW COULD ACCUMULATE ON UNTREATED ROADWAYS WHERE THESE SNOW SHOWERS PERSIST AND REDUCE VISIBILITIES MAKING TRAVEL DIFFICULT. PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3980 7948 4013 8048 4050 8022 4019 7916
Special weather statement, Feb 8, 2:37 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 237 PM EST TUE FEB 8 2011 MDZ001-OHZ050-059-PAZ021-023-029-031-073>076-WVZ001>003-021>023-041- 082030- ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-HANCOCK WV-INDIANA PA-JEFFERSON OH-MARION WV-MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WESTMORELAND RIDGES PA- 237 PM EST TUE FEB 8 2011 ...SNOW SHOWER UPDATE... BANDS OF HEAVIER SNOW SHOWERS CONTINUE TO MOVE THROUGH THE FOLLOWING COUNTIES...GARRETT...BELMONT...JEFFERSON...FAYETTE...WASHINGTON... ALLEGHENY...WESTMORELAND...INDIANA...GREENE...TUCKER...MARION... PRESTON... MONONGALIA...OHIO...BROOKE...HANCOCK...WESTMORELAND RIDGES AND FAYETTE RIDGES... AT 230 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH CONTINUED TO SHOW BANDS OF HEAVIER SNOW SHOWERS MOVING SOUTHEASTWARD THROUGH PARTS OF SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND NEARBY APPALACHIAN MOUNTAINS INCLUDING GARRETT COUNTY MARYLAND. VISIBILITIES IN HEAVIER SNOW SHOWERS CAN BE SHARPLY REDUCED FOR A BRIEF PERIOD AND UNTREATED PAVEMENTS CAN BECOME SNOW COVERED AND SLIPPERY. MOUNTAIN TRAVELERS MAY EVEN EXPERIENCE NEAR ZERO VISIBILITY IN FALLING AND BLOWING SNOW. TAKE EXTRA CARE AND PULL OVER IF YOU CANNOT SEE. PLEASE REPORT SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVELERS NEED TO BE ALERT FOR CONDITIONS SUDDENLY BECOMING HAZARDOUS AS UNTREATED PAVEMENTS CAN BECOME QUICKLY SNOW COVERED AND SLIPPERY AND VISIBILITIES SHARPLY REDUCED. GUSTY WINDS CAN ADD BLOWING SNOW TO THE WINTRY WEATHER HAZARDS. &&
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:57 AM EST | Special Weather Statement | PBZ | Hancock | 63 min |
| Feb 8, 7:52 AM EST | Special Weather Statement | PBZ | Allegheny | 68 min |
| Feb 8, 8:57 AM EST | Special Weather Statement | PBZ | Allegheny | 63 min |
| Feb 8, 12:54 PM EST | Special Weather Statement | PBZ | Fayette, Washington | 51 min |
Nearby
Wind Chill Advisories in Pennsylvania, 2011Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in West Virginia, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.